Identifying locally optimal designs for nonlinear models

A simple extension with profound consequences

Min Yang, John Stufken

Research output: Contribution to journalArticle

17 Citations (Scopus)

Abstract

We extend the approach in [Ann. Statist. 38 (2010) 2499-2524] for identifying locally optimal designs for nonlinear models. Conceptually the extension is relatively simple, but the consequences in terms of applications are profound. As we will demonstrate, we can obtain results for locally optimal designs under many optimality criteria and for a larger class of models than has been done hitherto. In many cases the results lead to optimal designs with the minimal number of support points.

Original languageEnglish (US)
Pages (from-to)1665-1681
Number of pages17
JournalAnnals of Statistics
Volume40
Issue number3
DOIs
StatePublished - Jun 2012
Externally publishedYes

Fingerprint

Locally Optimal Design
Nonlinear Model
Support Point
Optimality Criteria
Demonstrate
Model

Keywords

  • Locally optimal
  • Loewner ordering
  • Principal submatrix
  • Support points

ASJC Scopus subject areas

  • Statistics and Probability
  • Statistics, Probability and Uncertainty

Cite this

Identifying locally optimal designs for nonlinear models : A simple extension with profound consequences. / Yang, Min; Stufken, John.

In: Annals of Statistics, Vol. 40, No. 3, 06.2012, p. 1665-1681.

Research output: Contribution to journalArticle

@article{6ec77e890b2a413882c3e691ebbb675f,
title = "Identifying locally optimal designs for nonlinear models: A simple extension with profound consequences",
abstract = "We extend the approach in [Ann. Statist. 38 (2010) 2499-2524] for identifying locally optimal designs for nonlinear models. Conceptually the extension is relatively simple, but the consequences in terms of applications are profound. As we will demonstrate, we can obtain results for locally optimal designs under many optimality criteria and for a larger class of models than has been done hitherto. In many cases the results lead to optimal designs with the minimal number of support points.",
keywords = "Locally optimal, Loewner ordering, Principal submatrix, Support points",
author = "Min Yang and John Stufken",
year = "2012",
month = "6",
doi = "10.1214/12-AOS992",
language = "English (US)",
volume = "40",
pages = "1665--1681",
journal = "Annals of Statistics",
issn = "0090-5364",
publisher = "Institute of Mathematical Statistics",
number = "3",

}

TY - JOUR

T1 - Identifying locally optimal designs for nonlinear models

T2 - A simple extension with profound consequences

AU - Yang, Min

AU - Stufken, John

PY - 2012/6

Y1 - 2012/6

N2 - We extend the approach in [Ann. Statist. 38 (2010) 2499-2524] for identifying locally optimal designs for nonlinear models. Conceptually the extension is relatively simple, but the consequences in terms of applications are profound. As we will demonstrate, we can obtain results for locally optimal designs under many optimality criteria and for a larger class of models than has been done hitherto. In many cases the results lead to optimal designs with the minimal number of support points.

AB - We extend the approach in [Ann. Statist. 38 (2010) 2499-2524] for identifying locally optimal designs for nonlinear models. Conceptually the extension is relatively simple, but the consequences in terms of applications are profound. As we will demonstrate, we can obtain results for locally optimal designs under many optimality criteria and for a larger class of models than has been done hitherto. In many cases the results lead to optimal designs with the minimal number of support points.

KW - Locally optimal

KW - Loewner ordering

KW - Principal submatrix

KW - Support points

UR - http://www.scopus.com/inward/record.url?scp=84872070761&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84872070761&partnerID=8YFLogxK

U2 - 10.1214/12-AOS992

DO - 10.1214/12-AOS992

M3 - Article

VL - 40

SP - 1665

EP - 1681

JO - Annals of Statistics

JF - Annals of Statistics

SN - 0090-5364

IS - 3

ER -